Alert archive / Tennessee / Wind Advisories in 2010

Wind Advisory 5, NWS Nashville, TN

November 25, 201039 counties in Tennessee

NWS Nashville, TN issued this wind advisory at Nov 25, 2010, 2:47 AM CST for 39 counties in Tennessee. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Nov 25, 2010, 2:47 AM CST (08:47 UTC)
Expired
Nov 25, 2010, 6:00 PM CST
In force
15 hr
Issued by
NWS Nashville, TN
All 39 counties

Bedford County, TN, Benton County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.8 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2010-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2010-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 307 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
593 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
307 m²/s²
0-3 km storm-relative helicity
344 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

976 
WWUS74 KOHX 250847
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
247 AM CST THU NOV 25 2010

...WINDY CONDITIONS EXPECTED AHEAD OF ARCTIC COLD FRONT...

.GUSTY SOUTHWEST WINDS HAVE DEVELOPED WELL AHEAD OF AN ARCTIC COLD
FRONT THAT IS CURRENTLY MOVING THROUGH THE MIDDLE MISSISSIPPI
VALLEY. THE GUSTY WINDS ARE EXPECTED TO PERSIST OVERNIGHT AND
DURING THANKSGIVING DAY. 

TNZ005>011-022>034-056>066-075-077>080-093>095-251700-
/O.NEW.KOHX.WI.Y.0005.101125T0847Z-101126T0000Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...
MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...
LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...
FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...
WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...
TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...
WAYNESBORO...LAWRENCEBURG...PULASKI
247 AM CST THU NOV 25 2010

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* GEOGRAPHIC AREA: MIDDLE TENNESSEE.

* TIMING: STRONG WINDS HAVE BEGUN ACROSS THE AREA AND WILL
  CONTINUE THROUGH THANKSGIVING DAY.

* WINDS: SUSTAINED WINDS AROUND 20 TO 25 MPH AND GUSTS OF 35 TO 40
  MPH.

* IMPACTS: THE STRONG WINDS WILL LIKELY DISPLACE UNSECURED OBJECTS
  SUCH AS TRASH CANS AND MAY ALSO DOWN A FEW TREE BRANCHES. HIGH
  PROFILE VEHICLES MAY BECOME DIFFICULT TO CONTROL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 20 TO 25 MPH AND GUSTS OF 35
TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
BOYD
1 follow-up statement
692 
WWUS74 KOHX 251553
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
953 AM CST THU NOV 25 2010

...WINDY CONDITIONS EXPECTED AHEAD OF ARCTIC COLD FRONT...

.GUSTY SOUTHWEST WINDS HAVE DEVELOPED WELL AHEAD OF AN ARCTIC
COLD FRONT THAT IS CURRENTLY MOVING THROUGH THE MIDDLE
MISSISSIPPI VALLEY. THE GUSTY WINDS ARE EXPECTED TO PERSIST
THROUGHOUT THE DAY.

TNZ005>011-022>034-056>066-075-077>080-093>095-260000-
/O.CON.KOHX.WI.Y.0005.000000T0000Z-101126T0000Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...
MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...
LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...
FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...
WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...
TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...
WAYNESBORO...LAWRENCEBURG...PULASKI
953 AM CST THU NOV 25 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* GEOGRAPHIC AREA: MIDDLE TENNESSEE.

* TIMING: STRONG WINDS HAVE BEGUN ACROSS THE AREA AND WILL
  CONTINUE THROUGH TODAY.

* WINDS: SUSTAINED WINDS AROUND 20 TO 25 MPH AND GUSTS OF 35 TO 
  40 MPH. 

* IMPACTS: THE STRONG WINDS WILL LIKELY DISPLACE UNSECURED 
  OBJECTS SUCH AS TRASH CANS AND MAY ALSO DOWN A FEW TREE 
  BRANCHES. HIGH PROFILE VEHICLES MAY BECOME DIFFICULT TO 
  CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 20 TO 25 MPH AND GUSTS OF
35 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

JLM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Nov 24, 11:40 PM CST, 3 hours 7 minutes earlier.

Area forecast discussion, Nov 24, 11:40 PM CST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
1140 PM CST WED NOV 24 2010

.UPDATE...
UPDATED TO INCLUDE AVIATION DISCUSSION.

&&

.AVIATION...
CONTINUED ADVECTION OF LOW LEVEL MOISTURE FROM GULF AND ISENTROPIC LIFT
WILL RESULT IN IFR OR MVFR CIGS OVERNIGHT...AND MVFR CIGS ON THU. STRONG
COLD FRONT WILL MOVE ACROSS BOTH TAF SITES THU EVENING...WITH SHOWERS
AND SOME THUNDERSTORMS LOWERING VISIBILITIES TO MVFR. AFTER COLD FRONTAL
PASSAGE...CIGS EXPECTED TO LOWER TO IFR...WITH RAIN CAUSING VISIBILITIES
TO REMAIN IN MVFR CATEGORY. WINDS WILL INCREASE AND BE ESPECIALLY
GUSTY DURING DAYTIME THU AS COLD FRONT APPROACHES FROM THE W.

&&

.PREV DISCUSSION... /ISSUED 927 PM CST WED NOV 24 2010/

UPDATE...WE WILL CONTINUE TO MAKE A FEW ADJUSTMENTS TO HOURLY
SKY...TEMP AND DEW POINT TRENDS FOR TONIGHT...BUT MAJOR ELEMENTS
APPEAR TO BE ON TRACK.

TRIPLE POINT WAS OVER MO THIS EVENING. ARCTIC AIR WAS OBSERVED
OVER THE CENTRAL AND NORTHERN PLAINS. MUGGY AIR WAS OBSERVED OVER
THE LOWER MS VALLEY AND WAS PUSHING INTO THE TN VALLEY. A WARM
FRONT WAS DRAPED FROM MO DOWN INTO MID TN.

IN MID TN EAST OF THE WARM FRONT...LOW CLOUDS AND TEMPS IN THE MID
50S WERE OBSERVED. WEST OF THE FRONT...TEMPS WERE IN THE LOW TO
MID 60S WITH BKN MID AND HIGH CLOUDS. OVERALL...PERSISTENCE WILL
WORK TONIGHT. SKIES WILL STAY MOSTLY CLOUDY WEST TO OVERCAST EAST.
A FAIRLY TIGHT PRESSURE GRADIENT WILL KEEP THE SOUTH BREEZES NEAR
10 MPH THROUGH THE NIGHT. TEMPERATURES WILL BE FAIRLY STEADY OR
DROP ONLY A FEW DEGREES.

QUICK LOOK AT SOME NEW DATA CONTINUES TO SUPPORT FORECAST FOR
THANKSGIVING AND THURSDAY NIGHT. MOST OF THE DAYTIME APPEARS RAIN FREE
FOR BNA AND POINTS SOUTH AND EAST...WHILE THE NORTHWEST COUNTIES
DEVELOP A HIGH PROB FOR RAIN BY MID AFTERNOON. RAIN AND SOME
THUNDER WITH GUSTY WINDS HIGHLY PROBABLY THURSDAY EVENING ACROSS
THE AREA.

A VERY BRIEF TRANSITION TO WINTRY MIX POSSIBLE AS THE ARCTIC AIR
ARRIVES AND MOISTURE DEPARTS. INTERESTING IN THAT IT MAY BE THE FIRST
WINTER STUFF OBSERVED THIS YEAR...BUT NOT FORESEEING ANY
SIGNIFICANT IMPACTS.

13

PREV DISCUSSION... /ISSUED 747 PM CST WED NOV 24 2010/

UPDATE...
TO INCLUDE UPDATE TO AVIATION DISCUSSION.

AVIATION...
CSV...SLIGHT DECREASE IN SURFACE WINDS AND LOWERING CEILINGS RESPONSIBLE
FOR DEVELOPMENT OF MVFR VISIBILITIES IN FOG EARLY TONIGHT. HAVE SOME
CONFIDENCE VISIBILITIES WILL IMPROVE TO VFR AROUND MIDNIGHT...AS SURFACE
PRESSURE GRADIENT INCREASES...WHICH SHOULD RESULT IN SLIGHT INCREASE
IN SURFACE WINDS. BUT THIS IS DEPENDENT ON CEILINGS NOT LOWERING INTO
LIFR RANGE. CIGS SHOULD IMPROVE TO MVFR BEFORE DAYBREAK.
BNA...W EDGE OF LOW CLOUDS CONTINUES IN AREA. EXPECT MVFR CIGS TO PERSIST
FOR MOST PART THROUGHOUT PERIOD.

PREV DISCUSSION... /ISSUED 621 PM CST WED NOV 24 2010/

UPDATE...
UPDATED TO INCLUDE AVIATION DISCUSSION.

AVIATION...
LOWER CLOUDS DEPICTED IN FOG PRODUCT THIS EVENING. BNA ON W EDGE OF
CLOUD MASS AND EXTENDING S INTO AL AND GA. EXPECT MVFR CIGS TO PREVAIL
MUCH OF NIGHT...WITH IFR CIGS AT CSV FROM LATER THIS EVENING UNTIL
LATE TONIGHT. RATHER CONFIDENT SURFACE PRESSURE GRADIENT WILL CREATE
ENOUGH WIND TO PREVENT ANY FOG FROM FORMING. PRECIP CHANCES SHOULD BE
LOW THROUGHOUT PERIOD UNTIL STRONG COLD FRONT APPROACHES FROM THE W
LATE THU AFTERNOON.
BNA...MVFR CIGS GENERALLY THROUGHOUT PERIOD.
CSV...CIGS LOWERING TO IFR BEFORE MIDNIGHT...WITH IMPROVEMENT TO MVFR
CIGS BEFORE DAYBREAK.

PREV DISCUSSION... /ISSUED 248 PM CST WED NOV 24 2010/

DISCUSSION...
CURRENT...BAND OF -SHRA MOVING E ACROSS ERN PORTIONS. THIS BAND
HAS DONE A NUMBER ON TEMPS TDA AND SLOWED WMFNT...55 AT CKV AND 46
AT PORTLAND...WHILE 69 AT THA!

LOOKING DOWNSTREAM...AND AT MODEL FORECASTS...BELIEVE RAIN CHANCES
HAVE ABOUT ENDED. MAY HAVE TO START WITH AN AFTERNOON PERIOD TO
TAKE CARE OF REMAINING RAIN/CLOUDS THIS AFTERNOON. ALSO...QUESTION OF
HOW MUCH CLOUDINESS REMAINS TONIGHT...AND BELIVE A DECREASE IN
CLOUDINESS LIKELY (ALTHO LAV KEEPS IT CLOUDY ALL NITE).

A GOOD WARM-UP IS EXPECTED TOMORROW AS WE WILL SEE SRLY WINDS
INCREASE AHEAD OF NEXT SYSTEM. STILL...MAY NOT SEE A WHOLE LOT OF
SUNSHINE (IF MODELS CORRECT) SO MID 70S MAY BE HARD TO REACH.
RECORD MAXS POSSIBLE...AM SEEING 75 AT MEM LAST HOUR.

MODELS CONVERGING ON TIMING OF FRONT THU EVE. FRONT WILL GET
INTO NW CORNER BY 00Z THU. GUSTY SRLY WINDS AHEAD OF IT. RAIN AND
THUNDERSTORMS ALL LOCATIONS TURKEY NITE. AM NOT EXECTING
SEVERE...BUT COULD GET SOME DAMAGING WINDS IN STRONGER STORMS.
ANOTHER INCH OF RAIN POSSIBLE...MOSTLY ALONG/AHEAD OF FRONT.
CHANCE OF LITE WINTRY MIX THU NITE LATE...AND SLITE CHANCE PLATEAU
EARLY FRI.

HI PRES WILL BUILD E INTO AREA FRI NITE INTO SUN WITH PLENTY OF
CLEAR SKIES AND COLDER TEMPS. NEXT SYSTEM ARRIVES MON NITE WITH
ALL MODELS AGREEING ON LIKELY POPS...ENDING E TUE. HI PRES AND
COLDER ON WED.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

10
Hazardous weather outlook, Nov 24, 5:30 AM CST, 21 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CST WED NOV 24 2010

TNZ005>011-022>034-056>066-075-077>080-093>095-251030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
530 AM CST WED NOV 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SOME STRONG TO SEVERE STORMS WILL BE POSSIBLE WITH DAMAGING WINDS
THURSDAY AFTERNOON AND EVENING WITH A STRONG COLD FRONTAL PASSAGE
EXPECTED.

THERE COULD BE SOME LIGHT WINTRY MIX IN PORTIONS OF MIDDLE TENNESSEE
LATE THURSDAY NIGHT BEFORE THE SYSTEM DEPARTS.

THE OVERALL PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND
ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER
CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING
CRITERIA.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

BOYD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 25, 2:50 PM CSTSevere Thunderstorm WarningOHXStewart25 min
Nov 25, 3:16 PM CSTSevere Thunderstorm WarningOHXHouston, Stewart29 min
Nov 25, 3:28 PM CSTSevere Thunderstorm WarningOHXMontgomery32 min
Nov 25, 3:57 PM CSTSevere Thunderstorm WarningOHXRobertson33 min
Nov 25, 4:27 PM CSTSevere Thunderstorm WarningOHXCheatham, Davidson, Macon, Robertson, Sumner48 min

Nearby

Wind Advisories in Tennessee, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.